International Journal of Ayurveda Research

CASE REPORT
Year
: 2010  |  Volume : 1  |  Issue : 3  |  Page : 183--186

Overdose effect of aconite containing ayurvedic medicine («SQ»Mahashankha Vati«SQ»)


Ashok Kumar Panda, Saroj Kumar Debnath 
 Ayurveda Regional Research Institute, Tadong, Gangtok, Sikkim - 737 102, India

Correspondence Address:
Ashok Kumar Panda
Ayurveda Regional Research Institute, Tadong, Gangtok, Sikkim - 737 102
India

There are chances that the use of larger than recommended dose of Ayurvedic medicines containing aconite can produce drug reactions. Vatsanabha (Aconitum ferox Wall.) is a very well-known ingredient of Ayurvedic formulations and is prescribed as an antipyretic, analgesic, anti-rheumatic, appetizer and digestive. The recommended dose of purified Vatsanabha (A. ferox Wall.) root is 15 mg. We present a case of hypotension and bradycardia due to aconite poisoning caused by overdosing of an Ayurvedic medicine (Mahashankha Vati), which was primarily managed by Ayurvedic treatment.


How to cite this article:
Panda AK, Debnath SK. Overdose effect of aconite containing ayurvedic medicine ('Mahashankha Vati').Int J Ayurveda Res 2010;1:183-186


How to cite this URL:
Panda AK, Debnath SK. Overdose effect of aconite containing ayurvedic medicine ('Mahashankha Vati'). Int J Ayurveda Res [serial online] 2010 [cited 2014 Sep 22 ];1:183-186
Available from: http://www.ijaronline.com/article.asp?issn=0974-7788;year=2010;volume=1;issue=3;spage=183;epage=186;aulast=Panda;type=0